| Model Number |
ZXT225 |
| Medical Device Problem Code |
Device Contamination with Chemical or Other Material (2944)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
10/05/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Implant and explant dates: if implanted or explanted, give date: not applicable as the lens was not implanted and therefore not explanted.All pertinent information available to abbott medical optics has been submitted.
Event or Problem Description
It was reported that black particles were noticed on an intraocular lens (iol).No patient contact reported.Additional information was received and it was learnt that the procedure was completed successfully with a backup lens.The patient was reported being fine.No further information was provided.
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection at 12x microscope magnification showed scratches on both sides of the lens.Also the lens optic was observed grey, meaning it was damaged.The condition of the return sample is consistent with a used medical device product and do not suggest that the scratches and the damage were introduced during manufacturing.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects.As a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.